Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 49, NWS Lincoln, IL

March 30, 2006Peoria County, Stark County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Mar 30, 2006, 10:45 PM CST for Peoria County, Stark County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2006, 10:45 PM CST (04:45 UTC)
Expired
Mar 30, 2006, 11:09 PM CST
In force
24 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Peoria County, IL, Stark County, IL

The radar

The Quad Cities radar (KDVN), 86 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2006-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2006-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 329 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
329 m²/s²
0-3 km storm-relative helicity
378 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 310445
SVRILX
ILC143-175-310530-
/O.NEW.KILX.SV.W.0049.060331T0445Z-060331T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1045 PM CST THU MAR 30 2006

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN PEORIA COUNTY IN CENTRAL ILLINOIS.
  STARK COUNTY IN NORTH CENTRAL ILLINOIS.

* UNTIL 1130 PM CST

* AT 1042 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR ELMORE...OR ABOUT 17 MILES
  SOUTH OF KEWANEE...AND WAS MOVING NORTHEAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WYOMING...
  TOULON...
  CASTLETON...
  ELMIRA...
  BRADFORD...
  OSCEOLA...

OTHER LOCATIONS IN THE WARNING INCLUDE...PRINCEVILLE AND DUNCAN.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4116 8998 4085 8999 4088 8964 4129 8967

$$
BARNES
1 follow-up statement
000 
WWUS53 KILX 310509
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1109 PM CST THU MAR 30 2006

ILC143-175-310519-
/O.CAN.KILX.SV.W.0049.000000T0000Z-060331T0530Z/
PEORIA-STARK-
1109 PM CST THU MAR 30 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PEORIA AND STARK
COUNTIES HAS BEEN CANCELLED...

AT 1103 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA...THUS THE WARNING HAS BEEN CANCELLED.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4116 8998 4085 8999 4088 8964 4129 8967

$$

BARNES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 8:55 PM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Mar 30, 8:55 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
855 PM CST THU MAR 30 2006

.DISCUSSION...
UPDATE FORECAST DURING MID EVENING FOR SEVERE THUNDERSTORM WATCH
UNTIL 2 AM ALONG AND WEST OF A GALESBURG TO SPRINGFIELD LINE.
DEVELOPING SQUALL LINE JUST ENTERING FAR WEST CENTRAL IL AND TO RACE
EAST ACROSS IL TONIGHT...REACHING EASTERN IL AFTER MIDNIHGT. ALL OF
IL REMAINS IN A SLIGHT RISK OF SEVERE STORMS TONIGHT WITH DAMAGING
WIND GUSTS BEING THE MAIN SEVERE WEATHER THREAT. SURFACE MAP SHOWS
995 MB LOW PRESSURE IN FAR SW MN WITH ITS COLD FRONT EXTENDING SOUTH
ALONG THE IA/NE BORDER AND MO/KS BORDER. TONGUE OF MOISTURE AIR HAS
SPREAD NORTH ACROSS THE MS VALLEY WITH DEWPOINTS IN THE LOW TO MID
50S OVER IL AND UPPER 50S TO AROUND 60F JUST WEST OF THE MS RIVER.

&&

.PREV DISCUSSION...
MAIN CONCERN IS SEVERE WEATHER TONIGHT. THEN FOCUS SHIFTS TO
STRONG STORMS ON SUNDAY NIGHT. MOST MODELS... EXCEPT UKMET... ARE ALL
A LITTLE TOO FAST WITH MERGING THE TWO LOW PRESSURE SYSTEMS IN THE
PLAINS INTO ONE LOW. TWO DISTINCT CIRCULATIONS ARE STILL EVIDENT IN
SFC OBS AND IN SATELLITE IMAGES. OVERALL...MAINLY MINOR DIFFERENCES
IN TIMING OF THE SQUALL LINE TONIGHT...WITH GFS CONTINUING TO BE
SLOWER THAN THE NAM/CANADIAN/UKMET. WILL LEAN TWRD UKMET/GFS COMBO
THIS FCST.

A PROGRESSIVE WEATHER PATTERN IS EXPECTED OVER THE NEXT WEEK. FAST
MOVING LONG WAVE H5 TROUGHS WILL PROGRESS ACROSS THE CENTRAL U.S.
EVERY COUPLE OF DAYS...WITH ONLY BRIEF PERIODS OF COLDER AIR BEHIND
EACH SYSTEM.

SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...
STRONG WIND SHEAR WILL BE THE MAIN INGREDIENT TONIGHT FOR SEVERE
STORMS. LLJ SPEEDS WILL BE AROUND 60-65 KTS...IN CONJUNCTION WITH AN
H3 JET AROUND 100 KTS. STRONGLY DIVERGENT FLOW AT H3 WILL AID IN
UPWARD VERTICAL MOTION...WITH MLCAPES IN THE 1000-1500 J/KG RANGE
PROVIDING THE INITIAL UPWARD ACCELERATION. THE PEAK TIME FOR SEVERE
WEATHER IN CENTRAL ILLINOIS APPEARS TO BE BETWEEN 10 PM AND 3 AM...
WITH STORMS POTENTIALLY WEAKENING AS THEY REACH EAST OF A LINE FROM
BLOOMINGTON TO DECATUR AFTER 3 AM.

IT APPEARS THE STORMS WILL REMAIN AS SUPERCELLS ACROSS IA AND MO...
AND MOST LIKELY EVOLVE INTO A SQUALL LINE BEFORE REACHING SCHUYLER
COUNTY BETWEEN 9 AND 10 PM. ANY BOUNDARYS LEFT OVER FROM THE ISOLATED
STORMS TODAY MAY HELP PRODUCE TORNADOES WHEN THE SQUALL LINE
INTERACTS WITH THEM. ALSO, ANY PRECURSOR CELLS MERGING WITH THE
SQUALL LINE WILL BE ANOTHER AREA OF CONCERN FOR TORNADO FORMATION.

THE COLD FRONT WILL LAG BEHIND THE SQUALL LINE...WITH COLDER AIR
HOLDING OFF UNTIL FRIDAY AFTERNOON. EVEN THEN...OUR TEMPS WILL
REMAIN AT OR ABOVE NORMAL. LOWS TONIGHT WILL BE WELL ABOVE NORMAL...
AS THE WARM AND MOIST AIRMASS REMAINS IN PLACE UNTIL LATE TONIGHT.
DEWPOINTS MAY CLIMB AS HIGH AS THE LOWER 60S BEFORE MORNING IN OUR S
AREAS.

THE MODELS ARE ALL BRINGING IN A STRONG DRY SLOT BEHIND THE MAIN
SQUALL LINE. FRIDAY SHOULD BE DRY FOR MOST AREAS...WITH JUST SLIGHT
CHANCES FROM PEORIA TO BLOOMINGTON TO HOOPESTON...AND IN THE EAST
DOWN TOWARD LAWRENCEVILLE. THE COLD FRONT WILL LINGER JUST SOUTHEAST
OF OUR AREA...AND INSTABILITY SEEMS HIGH ENOUGH FOR A FEW STORMS
DOWN NEAR LAWRENCE... RICHLAND AND CRAWFORD COUNTIES FRIDAY.

SATURDAY WILL SEE A BREAK IN THE ACTION...AS RIDGING AT ALL LEVELS
AND DEEP DRY AIR CLEARS THINGS OUT FOR THE NEXT ROUND OF STORMS.

LONG TERM...SUNDAY THROUGH THURSDAY...
SUNDAY NIGHT SEEMS TO BE THE MAIN FOCUS FOR POTENTIALLY SEVERE
STORMS IN CENTRAL ILLINOIS THIS WEEKEND. A SHARP H5 TROUGH IS
EXPECTED TO PUSH QUICKLY EASTWARD FROM THE ROCKIES ON SUNDAY. STRONG
LOW LEVEL WINDS WILL ONCE AGAIN INTRODUCE THE CHANCES FOR SEVERE
WIND AND HAIL SUNDAY NIGHT. RIGHT NOW...IT APPEARS THE BEST CHANCES
OF SEVERE WEATHER WILL BE NORTH OF A LINE FROM SPRINGFIELD TO
DANVILLE.

ANOTHER WAVE IS TAKING AIM ON CENTRAL ILLINOIS FOR WEDNESDAY THROUGH
THURSDAY. JUST WENT WITH 30 POPS FOR NOW...AND WILL SEE THE
EVOLUTION OF THE SYSTEM WITH SUCCESSIVE MODEL RUNS.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHIMON
Hazardous weather outlook, Mar 30, 10:56 AM CST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1056 AM CST THU MAR 30 2006

ILZ027>031-036>038-040>044-047>054-061-311200-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CASS-MENARD-SCOTT-MORGAN-
SANGAMON-CHRISTIAN-MACON-MOULTRIE-SHELBY-
1056 AM CST THU MAR 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT AND EARLY
FRIDAY MORNING. A STORM SYSTEM MOVING INTO THE PLAINS WILL PUSH A
COLD FRONT ACROSS THE AREA TONIGHT. THE MOST LIKELY TIME FOR
SEVERE WEATHER WILL BE ALONG AND AHEAD OF THE COLD FRONT FROM
AROUND 9 PM TO 3 AM. LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY SEVERE WEATHER THREATS. FREQUENT LIGHTNING AND HEAVY
RAINFALL AMOUNTS WILL ALSO ACCOMPANY THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER STORM SYSTEM WILL BRING A CHANCE FOR THUNDERSTORMS AS IT
MOVES THROUGH THE REGION SUNDAY AND SUNDAY NIGHT. HEAVY RAIN IS A
POTENTIAL HAZARD WITH THIS SYSTEM...AND SOME OF THESE
THUNDERSTORMS MAY ALSO BE SEVERE. KEEP INFORMED OF LATER FORECASTS
AS THE SEVERE WEATHER THREAT BECOMES BETTER DEFINED IN THE NEXT
DAY OR TWO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THIS EVENING AROUND 9 PM AND
CONTINUE APPROXIMATELY THROUGH 2 AM.

ILZ045-046-055>057-062-063-066>068-071>073-311200-
CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK-
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
1056 AM CST THU MAR 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT AND EARLY
FRIDAY MORNING. A STORM SYSTEM MOVING INTO THE PLAINS WILL PUSH A
COLD FRONT ACROSS THE AREA TONIGHT. THE MOST LIKELY TIME FOR
SEVERE WEATHER WILL BE ALONG AND AHEAD OF THE COLD FRONT FROM
AROUND MIDNIGHT TO 6 AM. LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY SEVERE WEATHER THREATS. FREQUENT LIGHTNING AND HEAVY
RAINFALL AMOUNTS WILL ALSO ACCOMPANY THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AS THE COLD FRONT SLOWS DOWN OVER EASTERN ILLINOIS FRIDAY
MORNING...THERE IS A SLIGHT CHANCE THAT ADDITIONAL THUNDERSTORMS
MAY REDEVELOP AFTER SUNRISE UNTIL THE FRONT EXITS THE AREA BY NOON.
LARGE HAIL MAY BE POSSIBLE WITH THIS ACTIVITY IF IT DEVELOPS.

ANOTHER STORM SYSTEM WILL BRING A CHANCE FOR THUNDERSTORMS AS IT
MOVES THROUGH THE REGION SUNDAY AND SUNDAY NIGHT. HEAVY RAINFALL
IS A POTENTIAL HAZARD WITH THIS SYSTEM...AND SOME OF THESE
THUNDERSTORMS MAY ALSO BE SEVERE. KEEP INFORMED OF LATER FORECASTS
AS THE SEVERE WEATHER THREAT BECOMES BETTER DEFINED IN THE NEXT
DAY OR TWO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED AROUND MIDNIGHT...AND CONTINUE
THROUGH 6 AM.

HJS

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 9:57 PM CSTSevere Thunderstorm WarningILXCass, Schuyler27 min
Mar 30, 11:17 PM CSTSevere Thunderstorm WarningILXCass, Morgan, Scott43 min
Mar 31, 12:01 AM CSTSevere Thunderstorm WarningILXMason, Menard35 min
Mar 31, 10:49 AM CSTWind AdvisoryILXCass, Champaign, DeWitt, Fulton, Knox, Logan and 15 more8 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.